Alert archive / Louisiana / Special Weather Statements in 2017

Special Weather Statement, NWS Shreveport, LA

April 2, 2017LaSalle Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Apr 2, 2017, 7:21 PM CDT for LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2017, 7:21 PM CDT (00:21 UTC)
Expired
Apr 2, 2017, 8:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA

County LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WWUS84 KSHV 030021
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT SUN APR 2 2017
 
LAZ022-030100-
La Salle LA-
721 PM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE PARISH UNTIL 800 PM
CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, or 20 miles north of Pineville, moving
northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jena, Midway, Nebo, Rogers and Catahoula Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 900 PM CDT for north central
Louisiana.

LAT...LON 3145 9216 3147 9216 3149 9224 3148 9224
      3151 9225 3149 9228 3153 9227 3154 9230
      3154 9228 3157 9232 3159 9231 3161 9237
      3163 9235 3163 9237 3169 9235 3170 9237
      3172 9237 3193 9201 3147 9201
TIME...MOT...LOC 0020Z 237DEG 36KT 3161 9230 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 6:55 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 2, 6:55 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
655 PM CDT Sun Apr 2 2017

.UPDATE...
Zone forecast just updated to cancel the TOR Watch 110 for
portions of Deep E TX and NW LA, as well as the Flash Flood Watch
for these areas, as the severe/heavy rainfall threat has ended.
The water vapor imagery indicates considerable dry air entraining
across E TX and likely into portions of NW LA attm ahead of the
WCntrl TX closed low, which has ended the convection over these
areas. Now seeing a flash flood threat developing over the Srn and
Ern sections of Ncntrl LA as strong to severe convection
continues to train NE along a convectively reinforced bndry behind
sandwiched in along the warm front over Cntrl and NE LA.
Widespread 2-5+ inches of rain (with isolated higher amounts) have
already fallen over these areas today, with additional rainfall
amounts of 1-3 inches with isolated higher amounts possible this
evening before the flash flood threat diminishes overnight.

The short term progs do suggest some wrap-around -SHRA possible
late over portions of extreme NE TX/SE OK/SW AR with the parent
closed low as it begins to lift NE across OK. Did maintain low
chance pops for these areas overnight, but tapered pops back to
slight chance for the remainder of E TX/Wrn LA late.

Zone update already out...grids will be available shortly.

15

&&

.PREV DISCUSSION... /issued 414 PM CDT Sun Apr 2 2017/

DISCUSSION...
Extreme intense rotating tstms movg east across northern LA with
more marginally svr storms movg across sw AR. Keeping pops in
areawide this eve for any possible convection with cold front just
to the west. If nothing develops, an early eve update will most
likely reflect this. Also cancelled tor watch 109 in effect until
6 pm as storms have just cleared out of that entire area, with
areas covered by tor watch 110 remaining under the gun. A short
wave mid week will skirt northern portions of the area and a few
stg storms possible, mainly tue eve. Thereafter, a cooler and
drier airmass in place for remainder of the week, with rainfree
conditions expected thru the upcoming weekend as well./VII/.

PREV DISCUSSION... /issued 239 PM CDT Sun Apr 2 2017/

AVIATION...
For the 02/18Z terminal forecast, will prevail IFR/MVFR flight
categories through the end of the period, and for the afternoon
and into the evening include showers and thunderstorms prevailing
or tempo/d. Storms look to end before 03/06Z with possible
showers into the hours mainly over the N LA and S Central Ar
sites. VFR will return after the end of the forecast period.
Surface winds will be South to Southeast 10 to 20 knots with
higher gusts especially in and near thunderstorms, shifting to
the Southwest and West with frontal passage overnight. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  56  84 /  30  20   0  10
MLU  66  79  56  83 /  90  30   0  10
DEQ  57  73  51  80 /  30  20   0  20
TXK  58  73  54  82 /  30  20   0  10
ELD  62  75  54  83 /  50  30  10  10
TYR  58  77  56  83 /  30  10   0   0
GGG  58  77  56  85 /  30  10   0   0
LFK  59  82  57  86 /  30  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Monday morning for LAZ013-014-017>022.

OK...None.
TX...Flash Flood Watch through Monday morning for TXZ167.

&&

15
Hazardous weather outlook, Apr 2, 2:16 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
216 PM CDT Sun Apr 2 2017

LAZ001>004-TXZ136>138-149>151-031930-
Caddo-Bossier-Webster-Claiborne-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-
216 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of northwest
Louisiana and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...TORNADO WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING...

There is a moderate to high risk of severe thunderstorms this
afternoon and tonight. Multiple rounds of supercell thunderstorms
are expected to develop this afternoon and evening. Strong to
violent Tornadoes, damaging winds, large hail, and very frequent
cloud to ground lightning, are all possible.

These thunderstorms may also produce very high rainfall rates
during a short amount time. This could result in localized
rainfall amounts of 4 inches or more, which could lead to flash
flooding. Therefore, a Flash Flood Watch is in effect.

The severe weather and flooding threat will diminish from west to
east after midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for a large portion of
this afternoon into the overnight hours.

ARZ059>061-070>073-TXZ096-097-108>112-031930-
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
216 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

This is an Enhanced Risk of severe thunderstorms across portions
of southwest Arkansas and extreme northeast Texas. Multiple
rounds of strong to severe thunderstorms are expected to develop
this afternoon and evening. Damaging winds and large hail are
possible in stronger storms, along with a possible increased
threat of tornadoes as the day progresses. Very heavy rainfall may
also result in ponding of water on roadways and in low lying
areas.

The severe weather threat will diminish from west to east after
midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later this afternoon into
into the overnight hours.

ARZ050-051-OKZ077-031930-
Sevier-Howard-McCurtain-
216 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

This is a Slight Risk of severe thunderstorms across Southeast
Oklahoma and adjacent portions of extreme Southwest Arkansas today
through early Monday morning. Damaging winds and large hail are
possible in stronger storms later into the afternoon, along with
a possible increased threat of tornadoes by evening. Very heavy
rainfall may also result in ponding of water on roadways and in
low lying areas.

The severe weather threat will diminish from west to east after
midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may possibly be needed late this afternoon into
the overnight hours.

TXZ124>126-031930-
Wood-Upshur-Marion-
216 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING...

There is an enhanced risk of severe thunderstorms this afternoon
and evening for the area. Multiple rounds of supercell
thunderstorms are expected to develop. Damaging winds and large hail are
possible in stronger storms, along with a possible increased
threat of tornadoes as the day progresses.

These thunderstorms may also produce very high rainfall rates
during a short amount time. This could result in localized
rainfall amounts of 4 inches or more, which could lead to flash
flooding. Therefore, a Flash Flood Watch is in effect.

The severe weather and flooding threat will diminish from west to
east after midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this morning through the
overnight hours.

LAZ005-006-010>014-017>022-TXZ152-153-165>167-031930-
Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
216 PM CDT Sun Apr 2 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana...northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...PARTICULAR DANGEROUS SITUATION TORNADO WATCH IN EFFECT UNTIL 9
PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING...

There is a high risk of severe thunderstorms this afternoon and
tonight. Multiple rounds of supercell thunderstorms are expected
to develop this afternoon and evening. Strong to violent
Tornadoes, damaging winds, large hail, and very frequent cloud to
ground lightning, are all possible.

These thunderstorms may also produce very high rainfall rates
during a short amount time. This could result in localized
rainfall amounts of 4 inches or more, which could lead to flash
flooding. Therefore, a Flash Flood Watch is in effect.

The severe weather and flooding threat will diminish from west to
east after midnight through sunrise Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Thunderstorms may linger across portions of the area during the
day Monday, but severe weather is not anticipated after sunrise
Monday morning.

Thunderstorms will be possible late Tuesday and into Wednesday as
another upper trough and cold front move across the Southern
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed for a large portion of
this afternoon into the overnight hours.

VII

In the hours before

Local storm report, Apr 2, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 NNW GARY CITY         32.09N 94.41W
04/02/2017                   PANOLA             TX   PUBLIC

            ROOF RIPPED OFF 60X60 SHOP. TWISTED HORSE
            BARN AROUND POWER POLES. POWER LINES AND
            TREES SNAPPED.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 2, 7:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      POLLOCK                 31.53N 92.41W
04/02/2017                   GRANT              LA   LAW ENFORCEMENT

            40% OF THE ROADS IN POLLOCK ARE FLOODED .

&&

AS
Local storm report, Apr 2, 7:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     FLASH FLOOD      COLFAX                  31.52N 92.71W
04/02/2017                   GRANT              LA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED ACROSS THE SOUTHERN
            PART OF GRANT PARISH.

&&

AS
Local storm report, Apr 2, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     FLASH FLOOD      5 SSE DRY PRONG         31.52N 92.50W
04/02/2017                   GRANT              LA   LAW ENFORCEMENT

            HIGHWAY 167 AND HIGHWAY 8 INTERSECTION AT
            BENTLEY, LA, CLOSED DUE TO 2 FEET OF WATER.
            CAR STALLED IN THE WATER. .

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 2, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT SUN APR 2 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     5 SE POLLOCK            31.48N 92.35W
04/02/2017                   GRANT              LA   LAW ENFORCEMENT

            TREE ON A HOME ON WALKER FERRY ROAD NEAR THE
            GRANT LASALLE PARISH LINE.

&&

LFM
Special weather statement, Apr 2, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT SUN APR 2 2017

LAZ022-030100-
La Salle LA-
721 PM CDT SUN APR 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE PARISH UNTIL 800 PM
CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, or 20 miles north of Pineville, moving
northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jena, Midway, Nebo, Rogers and Catahoula Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 900 PM CDT for north central
Louisiana.

LAT...LON 3145 9216 3147 9216 3149 9224 3148 9224
      3151 9225 3149 9228 3153 9227 3154 9230
      3154 9228 3157 9232 3159 9231 3161 9237
      3163 9235 3163 9237 3169 9235 3170 9237
      3172 9237 3193 9201 3147 9201
TIME...MOT...LOC 0020Z 237DEG 36KT 3161 9230

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:34 PM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith52 hr
Apr 2, 8:39 PM CDTRiver Flood WarningSHVNacogdoches, Rusk3 days
Apr 2, 7:58 PM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn5 days
Apr 2, 8:01 PM CDTSpecial Weather StatementSHVGrant, LaSalle59 min
Apr 2, 9:27 PM CDTSpecial Weather StatementSHVWinn48 min

Nearby

Special Weather Statements in Louisiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.